Thunderstorm Wind, Carter
- When
- November 28, 8:30 PM EST
- Where
- Carter County, 5 mi WNW of Roan Mtn
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $20,000
- Reported by
- NEWSPAPER
- Coordinates
- 36.233, -82.150
Strong wind gusts tore the roof off a cabin on Bear Cage Road between Hampton and Roan Mountain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Strong wind gusts tore the roof off a cabin on Bear Cage Road between Hampton and Roan Mountain.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Nov 28, 3:00 PM EST, 5 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
300 PM EST MON NOV 28 2005
.SHORT TERM...(TONIGHT AND TUESDAY)...COLD FRONT WILL BE MOVING
THROUGH THE REGION OVERNIGHT WITH LIMITED UPPER LEVEL SUPPORT...LOW
CAPE VALUES AND NEAR ZERO LIFTED INDICES. THE ONLY BIG SUPPORTER OF
SEVERE WEATHER IS VERY HIGH HELICITY VALUES WITH THE SPECIAL MID DAY
SOUNDING RUN FROM NASHVILLE INDICATING OVER 1000 0-3 KM SHEAR. IF
ANY THUNDERSTORMS DO DEVELOP...THIS COULD LEAD TO ISOLATED SEVERE
WEATHER WITH A FEW ISOLATED TORNADOES PARTICULARLY IN THE SOUTHERN
VALLEY AREA. THE OTHER THREAT FOR TONIGHT CONTINUES TO BE THE HIGH
WINDS ALOFT BEING TRANSPORTED TO THE SURFACE BY THESE SHOWERS...AND
THE HIGHER ELEVATIONS. EARLIER TODAY CROSSVILLE REPORTED WIND GUSTS
TO 35 MPH AND NASHVILLE 42 MPH.
SOME MINOR MODEL DIFFERENCES AND GENERALLY LEANED ON THE NAM FOR
GUIDANCE.
.LONG TERM... (TUESDAY NIGHT THROUGH MONDAY)...CLEARING AND DRYING
EXPECTED BEHIND THE EXITING COLD FRONT TUESDAY NIGHT AND WE WILL BE
BETWEEN SYSTEMS INTO WEDNESDAY. AN UPPER LOW WILL TRACK EASTWARD
ACROSS KY ON THURSDAY...KEEPING MAIN ENERGY TO OUR NORTH. MAY SEE
SOME INCREASE IN CLOUD COVER AS IT PASSES THROUGH. THE NEXT SYSTEM
ON CONCERN WILL REACHING INTO THE AREA FRIDAY AND SATURDAY. MODELS
IN POOR AGREEMENT WITH THIS SYSTEM...BUT CURRENT PROJECTIONS SHOW IT
TO BE RATHER UNORGANIZED AND WILL KEEP POPS GENERALLY IN THE 20 TO
30 PERCENT RANGE AS IT MOVES THROUGH. THE SYSTEM WILL EXIT THE
REGION WITH A RETURN TO DRY CONDITIONS BY MONDAY. GUIDANCE NUMBERS
LOOK GOOD AND WILLS STAY CLOSE.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 48 58 32 55 / 90 50 10 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 51 58 32 52 / 90 60 10 0
OAK RIDGE, TN 50 57 32 52 / 90 50 10 0
TRI CITIES AIRPORT, TN 52 57 31 49 / 90 70 10 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
CHEROKEE...AND CLAY.
TN...WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES:
ANDERSON...BLEDSOE...BLOUNT SMOKY MOUNTAINS...BRADLEY...
CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...
GRAINGER...HAMBLEN...HAMILTON...HANCOCK...HAWKINS...
JEFFERSON...JOHNSON...KNOX...LOUDON...MARION...MCMINN...
MEIGS...MORGAN...NW BLOUNT...NORTH SEVIER...NORTHWEST
CARTER...NORTHWEST COCKE...NORTHWEST GREENE...NORTHWEST
MONROE...RHEA...ROANE...SCOTT TN...SEQUATCHIE...SEVIER
SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
SOUTHEAST MONROE...SULLIVAN...UNICOI...UNION...WASHINGTON
TN...AND WEST POLK.
VA...WIND ADVISORY UNTIL 6 AM TUESDAY FOR THE FOLLOWING ZONES: LEE...
RUSSELL...SCOTT...WASHINGTON...AND WISE.
&&
HW/MJBHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 406 AM EST MON NOV 28 2005 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-290915- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 306 AM CST MON NOV 28 2005 /406 AM EST MON NOV 28 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A STRONG SOUTHERLY WIND WILL BRING AN INCREASINGLY WARM AND MOIST AIR TO THE AREA. THIS COMBINED WITH STRONG WIND SHEAR ALOFT WILL LEAD TO A THREAT OF SEVERE WEATHER ACROSS THE AREA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS...WITH LARGE HAIL ALSO BEING A THREAT. SOME TORNADOES WILL ALSO BE POSSIBLE. LOCATIONS WITH THE GREATEST CHANCE OF SEVERE WEATHER WILL BE IN THE SOUTHERN CUMBERLAND PLATEAU AND THE SOUTHERN TENNESSEE VALLEY. THE TIME OF THE GREATEST SEVERE WEATHER THREAT WILL LIKELY BE FROM AROUND SUNSET IN THE PLATEAU COUNTIES TO AROUND MIDNIGHT IN THE MOUNTAINS. THE STRONG SOUTHERLY WINDS AHEAD OF THE LOW PRESSURE SYSTEM WILL ALSO RESULT IN WINDS IN THE MOUNTAINS TODAY AND TONIGHT BETWEEN 15 AND 25 MPH...WITH GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER NETWORK ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON THROUGH TONIGHT. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE LATEST STATEMENTS FROM THE NATIONAL WEATHER SERVICE.
The Knoxville radar (KMRX), 113 km away, was scanning. The volume nearest the first event began at 01:30 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479537.